If you receive too much Ilaris (canakinumab), it may cause symptoms such as vomiting, diarrhea, and spinning sensations. The specific effects will depend on how much of the drug was given and whether it was combined with other medications. Treatment for this type of overdose will usually involve close monitoring and relieving any symptoms that occur.
Can You Receive Too Much Ilaris?Ilaris® (canakinumab) is a prescription medication approved to treat certain types of autoinflammatory conditions in children and adults. It is given as an injection just under the skin (subcutaneously). As with most medications, it is possible to take too much Ilaris.
The symptoms of an overdose can vary, depending on a number of factors, including the Ilaris dosage and whether it was given with any other medications or substances.
Symptoms of an OverdoseThere have been no reports of an overdose with this medicine. Therefore, it is unclear what to expect from taking too much Ilaris. It is reasonable to expect that an Ilaris overdose could cause symptoms similar to the normal side effects of the medication. Some of these reactions may include:
- Nausea and vomiting
- Runny nose
- Whirling or spinning sensations (vertigo)
- Increased risk for infection
- Reactions at the injection site, such as:
Treatment for an Ilaris OverdoseThe main treatment for an overdose with Ilaris will involve close monitoring and supportive treatment. Supportive treatment consists of treating any symptoms and problems that occur as a result of an overdose.
It is important to seek medical attention immediately if you believe that you or someone else may have received too much of this medication.